Israel Journal of Mathematics

, Volume 78, Issue 1, pp 1–20

Mappings of Baire spaces into function spaces and Kadeč renorming

  • I. Namioka
  • R. Pol


Assuming that there exists in the unit interval [0, 1] a coanalytic set of continuum cardinality without any perfect subset, we show the existence of a scattered compact Hausdorff spaceK with the following properties: (i) For each continuous mapf on a Baire spaceB into (C(K), pointwise), the set of points of continuity of the mapf: B → (C(K), norm) is a denseGδ subset ofB, and (ii)C(K) does not admit a Kadeč norm that is equivalent to the supremum norm. This answers the question of Deville, Godefroy and Haydon under the set theoretic assumption stated above.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Copyright information

© The Magnes Press 1992

Authors and Affiliations

  • I. Namioka
    • 1
  • R. Pol
    • 2
  1. 1.Department of MathematicsUniversity of WashingtonSeattleUSA
  2. 2.Wydzial Matematyki U.W.Warszawa 59Poland

Personalised recommendations